MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00539230
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/19/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of stent break.Imdrf impact code f2301 captures the reportable event of additional device required to remove the stent.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary stent was to be implanted in the biliary tract to treat a cholelithiasis during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2025.During procedure, the stent broke into multiple pieces and was removed using forceps.There was no part of the stent that was left inside the patient.The procedure was completed using another of the same device.There was no patient complication reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of stent break.Imdrf impact code f2301 captures the reportable event of additional device required to remove the stent.Block h11: a flexima biliary stent and delivery system were returned for analysis.Visual examination of the returned device found that the push catheter was buckled and the push catheter suture hole was torn.No damage was noted to the stent, and no other problems were observed with the delivery system.Product analysis did not confirm the reported event of stent break; no damage was noted to the stent.The investigation concluded that the reported event and additional observed damages were most likely due to procedural factors encountered during the procedure.Factors such as the technique used by the physician, and/or the anatomical conditions, limited the performance of the device and contributed to the observed problems.Therefore, the most probable cause of the reported event is adverse event related to procedure.
 
Event or Problem Description

Brand Name
FLEXIMA BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key21645575
Report Number3005099803-2025-01119
Device Sequence Number12701620
Product Code FGE
UDI-Device Identifier08714729162544
UDI-Public08714729162544
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00539230
Device Catalogue NumberM00539230
Device Lot Number0033736151
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2025
Supplement Date Received by Manufacturer06/04/2025
Initial Report FDA Received Date03/19/2025
Supplement Report FDA Received Date06/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexMale
Patient Weight62 KG